MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45AXT
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Retraction Problem (1536)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a robotic low anterior resection, the device failed, prompting the surgical team to switch to the powered stapler with a black reload cartridge.While using the powered stapler, the reload malfunctioned, ceasing to function and becoming unresponsive during an attempt to retract the knife blade.Despite following the troubleshooting guide and attempting manual retraction, the reload remained locked on the tissue.The articulation joint of the reload was later found to be broken.They had to use another instrument to separate the reload from the tissue.The surgery was completed using different stapler to resect and re-staple, and suturing was done as a staple line reinforcement.
 
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle, (serial# unknown) sigadaptstnd, sig power sigadaptstnd linear adapter, (serial# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information d9, g3, h3, h6.Correction: e1 (phone number) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.A visual inspection of the returned photos noted that in the first returned photo, the i-beam was seen to be advanced and the jaws of the reload were clamped.The reload was noted to be articulated to the left and the non-articulation side blowout plate was fractured proximally.The laminates were herniated out of the articulation joint.The second returned photo contained a view of the reload being used in surgery wherein again, the damage to the blowout plate and laminates was noted.Visual inspection noted that the reload was partially fired and the reload adapter was broken.It was reported that during the robotic low anterior resection, the device failed, prompting the surgical team to switch to the powered stapler with a black reload cartridge.While using the powered stapler, the reload malfunctioned, ceasing to function and becoming unresponsive during an attempt to retract the knife blade.Despite following the troubleshooting guide and attempting manual retraction, the reload remained locked on the tissue.The articulation joint of the reload was later found to be broken.The reported issues were confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22119856
Report Number1219930-2025-02360
Device Sequence Number4251709
Product Code GDW
UDI-Device Identifier10884523003185
UDI-Public10884523003185
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45AXT
Device Catalogue NumberEGIA45AXT
Device Lot NumberN4J1454Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown